See Alike in...

Alike App

Browser

KoalaKicks

731d

Hi, all! I’ve got a lot going (chronic ocular and vestibular migraine, hormonal acne, possible pending diagnosis of PCOS, adjustment disorder with anxiety and depression, asthma, etc.) and I’m just looking to see what people find works for them. I’ve been having a terrible time with migraine, often waking up with them. With the possible PCOS, I have been in significant pain from the cysts and recently had one removed. Aside from the pain, the acne associated is driving me crazy and makes me feel terrible about myself. It has been frustrating because my doctor never informed me I had polycystic ovaries… an ultrasound tech mentioned it. I believe my symptoms were being managed from birth control pills, until I switched to an IUD (due to ocular migraine) a few months ago. I have since switched doctors. Has anyone experienced anything like this? What works and what doesn’t? I feel like I am all alone in these struggles.

Top reply
    • charleigh

      717d

      I have the same problem!

    • charleigh

      717d

      I have the same problem!

    • Ruthieeee

      730d

      Yes IUD insertion HURTS. Unfortunately there is really no way to make it less painful. You’d have a worse time trying to numb your cervix. I’m studying to become an OBGYN and it’s seriously something I’m so scared of doing to people 😭. I also found that excedrin is a lot easier on the stomach and has less side effects than ibuprofen does :)

    • Doglover25006

      731d

      I take ajovy to prevent migraines and it’s cut my migraines more than in half in frequency and severity. When I do get a breakthrough migraine I take toradol. It comes in a few forms I take in through intramuscular injection that I give myself because of gi conditions I can’t take it orally. Nurtec took the edge off at first but stopped working for me pretty quickly. The ajovy and toradol have been miracle drugs for me. As for birth control. I did not tolerate the pill well. I ended up retaining toxic levels of copper. So I switched to an iud and had excruciating pain for weeks after they put it in. It would have been good for 5 years but I asked to have it removed after 1 year and switched to the patch which worked great until I had to stop birth control to start endometriosis meds. But I would 100% talk with your doc and see if the patch is an option for you. As for anxiety and depression everyone is different. There is a time and place for meds, for therapy, for grounding techniques and more. I find the worse my physical health is the worse my mental health is and vice versa they trigger each other so it’s a balance of prioritizing which aspect of my health at that moment to feel as good as I can.

    • KoalaKicks

      731d

      Thank you! I will definitely have to try the excedrin! Right now I have been sticking to ibuprofen. I think I may try nexplanon next after this Kyleena IUD. I’m having a hard time recognizing if my issues are from my actual “true” periods or the IUD. It was also excruciatingly painful when they put it in!

    • Ruthieeee

      731d

      Hey! I’m so sorry you feel alone. I’m not sure how much I can help but I am on doxocycline and a few creams for my acne. I have the same exact acne and it is HORRIBLE. I’m having a breakout right now and I feel so ugly . I also have migraines and a hormonal disorder. I’ve found that excedrin migraine is the BEST otc painkiller for headaches and migraines. Try it !! Make sure it says just migraine. As for birth control, I was on pills for 2 years and they gave me headaches and messed up my blood fat levels. Since then I’ve switched to nexplanon which I’m currently feeling pretty good with. I think it’s good that I don’t get extra estrogen. It’s helped with my periods and moods and overall health. I also am transitioning from prozac to wellbutrin!! I think ssri medications can help a lot with hormonal problems. Maybe talk with your doctor about that if you haven’t already :) Im not completely sure I love Wellbutrin as much as I did prozac but it’s all a journey. You have to try things and fall down sometimes before you can get to where you want to be. And once you’re there, sometimes your needs will change! That’s totally normal and I hope you have a better time with managing your health moving forward.

    • Marvel01

      731d

      I am so sorry you are dealing with all of this. I understand wear you are coming from. I’ve been through a lot of trials and errors. I’m on doxocyline for my acne and topamax for preventative migraines and nurtec for when I get one

    • KoalaKicks

      731d

      Thank you so much! They gave me Maxalt to take once symptoms first appear but like I said, since I’m waking up with them I can’t really do that, lol. I will definitely look into the oils, thank you!! ❤️

    • Kitsuha

      731d

      Hey, I’m so sorry to hear that you feel alone :( I promise you that you’re not alone in your struggles. While I may not be able to relate to all of them, I definitely relate to the migraines, anxiety, depression, and acne parts. For the migraines, try asking your doctor for a daily medication to prevent them if you don’t have one already. I personally take topamax daily and it’s been extremely helpful in the prevention of migraines and headaches in general. For the depression and anxiety, I don’t really have great ways of coping with those but I can be there for you if you just need a listening ear or someone to vent to; my chat is always open — or I’ve created a small support group for those of us on Alike so let me know if you’d be interested in that as well! No pressure though of course ❤️ As for the acne, I struggled with severe acne up until I was 18-19. I used essential oils like melaleuca oil and rose hip oil to help clear it up — it worked really well for me and maybe you could give it a go if it sounds like something you’d want to try. Sending positive vibes and love your way :)

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion